MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the tenaculum forceps instrument had broken cable.The procedure was completed with no reports of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the tenaculum forceps instrument was inspected prior to use, and no damage was found.The strand of cable was found protruding from the distal end of the instrument.The instrument did not collide with any other instrument or tool during the procedure.There was no report of fragment(s) falling inside the patient.
 
Additional Manufacturer Narrative
An investigation is in progress to determine the cause of this reported event.An return material authorization (rma) was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A review of the provided image was performed by an intuitive surgical, inc.(isi) failure analysis engineer (fae).The following additional information was provided: it looks like the tenaculum forceps instrument had a broken pitch cable.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The tenaculum forceps instrument was analyzed and found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was not installed in the clevis.The complaint regarding broken cable was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18422730
Report Number2955842-2023-21831
Device Sequence Number6807815
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(11)230209(10)K11230209
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberK11230209 945
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date12/30/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age29 YR
Patient SexFemale